Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Cheyenne, WY

April 13, 2006

NWS Cheyenne, WY issued this red flag warning at Apr 13, 2006, 2:30 AM MDT. It took effect at Apr 13, 2006, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 2:30 AM MDT (08:30 UTC)
In effect from
Apr 13, 2006, 12:00 PM MDT
Expired
Apr 13, 2006, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 130830
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MDT THU APR 13 2006

NEZ200-202-140100-
/O.UPG.KCYS.FW.A.0001.060413T1800Z-060414T0100Z/
/O.NEW.KCYS.FW.W.0001.060413T1800Z-060414T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
230 AM MDT THU APR 13 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR THE WESTERN NEBRASKA PANHANDLE. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

VERY WARM TEMPERATURES AROUND 80 DEGREES WILL PRODUCE VERY LOW
HUMIDITIES TODAY. WESTERLY WINDS AT 10 TO 20 MPH WILL GUST TO
NEARLY 30 MPH THIS AFTERNOON. THE DRY AIRMASS WILL COMBINE WITH DRY
FUELS IN THE NEBRASKA PANHANDLE TO CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

SOWKO
2 follow-up statements
000 
WWUS85 KCYS 131826
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1226 PM MDT THU APR 13 2006

WYZ291-294-295-140100-
/O.EXA.KCYS.FW.W.0001.000000T0000Z-060414T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
LARAMIE MOUNTAIN RANGE NORTH-LARAMIE MOUNTAIN RANGE SOUTH-
1226 PM MDT THU APR 13 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

UNSEASONABLY WARM TEMPERATURES ARE PRODUCING HUMIDITIES IN THE
5-15% RANGE. WESTERLY WINDS WILL CONTINUE AT 20 TO 35 MPH WITH
GUSTS TO 45 MPH THROUGH THIS AFTERNOON.

CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ200-202-140100-
/O.CON.KCYS.FW.W.0001.000000T0000Z-060414T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
1226 PM MDT THU APR 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

UNSEASONABLY WARM TEMPERATURES ARE PRODUCING HUMIDITIES IN THE
10-15% RANGE. WESTERLY WINDS WILL CONTINUE AT 15 TO 25 MPH WITH
GUSTS TO 35 MPH THROUGH THIS AFTERNOON. THE DRY AIRMASS WILL
COMBINE WITH DRY FUELS TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 140050
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT THU APR 13 2006

NEZ200-202-WYZ291-294-295-140200-
/O.EXP.KCYS.FW.W.0001.000000T0000Z-060414T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
LARAMIE MOUNTAIN RANGE NORTH-LARAMIE MOUNTAIN RANGE SOUTH-
650 PM MDT THU APR 13 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING.
SUSTAINED WIND SPEEDS ACROSS THE AREA HAVE DECREASED TO LESS THAN
25 MPH...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$
KMD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 12, 2:42 PM MDT, 11 hours 48 minutes earlier.

Area forecast discussion, Apr 12, 2:42 PM MDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT WED APR 12 2006

.SHORT TERM...THROUGH FRI. A BROAD FLAT-TOPPED UPPER RIDGE OVER THE
CENTRAL UNITED STATES WILL KEEP WEST SOUTHWESTERLY FLOW ALOFT OVER
THE FORECAST AREA THROUGH FRI. THE FLOW WILL BACK FRI AHEAD OF AN
APPROACHING SHORTWAVE. AT THE SURFACE...AIRMASS WILL CONTINUE TO DRY
TONIGHT AND THU UNDER THE INFLUENCE OF SPRAWLING HIGH PRESSURE. NO
PRECIPITATION IS EXPECTED THROUGH FRI EXCEPT FOR PERHAPS A FEW
AFTERNOON SHOWERS FRI OVER THE HIGHEST MOUNTAINS AS MID LEVEL
MOISTURE BEGINS TO INCREASE AHEAD OF THE APPROACHING SHORTWAVE.
TEMPERATURES WILL BE WARMER THAN NORMAL AND WILL LIKELY REACH THE
LOWER 80S IN AREAS OF THE WESTERN NEB PANHANDLE...WITH 70S AND SOME
UPPER 60S ELSEWHERE OUTSIDE THE MOUNTAINS. THE PRESSURE GRADIENT
WILL INCREASE TONIGHT INTO THU AND SOME BRISK WINDS WILL OCCUR THU.
THE EXPECTED BRISK WINDS WILL COMBINE WITH NEAR RECORD WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY VALUES TO PRODUCE FIRE
WEATHER CONCERNS FOR THU. THE FIRE DANGER WILL INCREASE THU ALTHOUGH
IT IS NOT CERTAIN THAT RED FLAG WARNING CRITERIA WILL BE MET. WILL
HEIGHTEN AWARENESS OF THE FIRE DANGER THU BY ISSUING A FIRE WEATHER
WATCH FOR THU AFTERNOON AND EARLY EVENING FOR THE NEB PANHANDLE
PORTION OF OUR FIRE WEATHER DISTRICT. THE OVERNIGHT SHIFT CAN
MONITOR THE SITUATION AND UPGRADE TO A RED FLAG WARNING IF
NECESSARY. SOME RECORD HIGH TEMPS ARE IN DANGER OF BEING BROKEN THU
IN THE WY PORTION OF THE FORECAST AREA. TEMPS FRI WILL REMAIN WARM
BUT JUST A FEW DEGREES COOLER...ENOUGH SO THAT THE RECORD HIGHS FOR
FRI APPEAR TO BE SAFE.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...A PROGRESSIVE
PATTERN WILL CHARACTERIZE THIS PERIOD. DISTURBANCE EJECTING FROM
SOUTHERN CALIFORNIA WILL MOVE THROUGH THE FORECAST AREA SATURDAY
PROVIDING SOME ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. ANOTHER TROUGH WITH A ZONAL TRAJECTORY AFFECTS THE
REGION TUESDAY AND IT WILL BRING A STRONG COLD FRONT WITH IT. BIG-
TIME RIDGING RESUMES ON WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FIRE WEATHER WATCH  THU AFTERNOON AND EARLY EVENING
     FIRE WEATHER ZONES 200..202.

&&

SHORT TERM...JR
LONG TERM....POMEROY
Hazardous weather outlook, Apr 12, 5:10 AM MDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MDT WED APR 12 2006

NEZ001>003-019>021-054-055-WYZ059>070-131130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
510 AM MDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY AND FRIDAY...WARM TEMPERATURES COUPLED WITH BREEZY TO
WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL INCREASE THE FIRE
DANGER ACROSS THE REGION.  ON FRIDAY NIGHT AND SATURDAY...THERE IS A
CHANCE OF THUNDERSTORMS OVER THE AREA EAST OF THE LARAMIE RANGE...
WHILE STRONG AND GUSTY WINDS ARE POSSIBLE BY MIDDAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Wyoming, 2006Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.